| Model Number |
420207-10 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/05/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the tenaculum forceps instrument was found to have a broken cable.The procedure was completed with a backup instrument of same kind.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was found.The customer indicated that a strand of cable was found protruding from the distal end of the instrument.The instrument did not collide with any other instrument or tool during the procedure.There was no report of fragment(s) falling inside the patient.
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the tenaculum forceps instrument.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.A review of the provided image was performed by an intuitive surgical, inc.(isi) failure analysis engineer.The following additional information was provided: it looks like there is a broken pitch cable.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The tenaculum forceps instrument was analyzed and found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.The complaint regarding broken cable was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.